# SDR 0804307

- Difficulty date: August 4, 2003
- Submitted: August 5, 2003
- Operation: General aviation
- Filed by: Cirrus Design Corporation, repair station YD5R855Y
- Aircraft: N1457
- Make and model: Cirrus SR22
- Aircraft serial: 0547
- Aircraft time: 169 hours
- Engine: Cont IO520N
- Engine time: 169 hours
- Propeller: Hartzl PHCC3YF1
- System (JASC): 2730 · Elevator Control System
- Part: Motor
- Part number: 14832001
- Part serial: 2068
- Condition: Loose
- Location: Pitch Trim
- Part time: 169 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

PILOT NOTED EXCESSIVE FREE PLAY AT ELEVATOR. ELEVATOR WAS ABLE TO BE MOVED WITH LITTLE RESISTANCE  APPROX FOUR INCHES (TWO INCHES UP AND TWO INCHES DOWN FROM TRIMMED POSITION)INVESTIGATION REVEALED THAT ARM ON PITCH TRIM MOTOR WAS LOOSE IN RELATIONSHIP TO PITCH TRIM MOTOR SHAFT (ASSY. P/N-14832-001).  NEW DESIGN HAS ARM (P/N-14908-001) SECURED TO SHAFT WITH A SINGLE SET SCREW (P/N- 51190-245). IT APPEARS THAT UPON INITAL INSTALLATION IF THE SETSCREW IN THE ARM IS NOT CENTERED CORRECTLY IN SHAFT RECEPTACLE TIGHTENING SETSCREW COULD GIVE AN INDICATION OF BEING "TIGHT" WHEN  SETSCREW HAS NOT PENETRATED COMPLETELY DOWN INTO THE SHAFT RECEPTACLE. THIS ARM/SHAFT SHOULD BE CHECKED ANY TIME "FREEPLAY" IS NOTED AT ELEVA
